BURLINGTON, Wisconsin (KETK) – A Wisconsin teen is in an intensive care unit with severe lung damage and his family believes it was caused by vaping.
It is the second Wisconsin resident to be hospitalized after vaping. Another man’s brother railed against the devices.
“These street vapes are very, very dangerous. My brother nearly lost his life. The trauma that he caused to his lungs is significant, the trauma that he caused to his heart is significant.”Patrick Degrave, Victim’s brother
Degrave said his brother bought the vials off the street and they contained THC. His hospitalization came the same day that doctor’s at a children’s hospital issued a similar alert.
The hospital treated eight patients in just four weeks with severe lung damage. They were all vapers.
“Vaping in teenagers is something that’s harming our kids and we want that to be loud and clear.”Dr. Michael Gutzeit, Children’s Hospital Chief Medical Officer
The Wisconsin Department of Health Services is investigating the cases at Children’s Hospital. It’s unclear what type of vapes they were and where they were purchased.